MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Floaters (1866); Retinal Tear (2050); Blurred Vision (2137); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A consumer reported that after an intraocular lens (iol) implantation procedure, had experienced a significant loss of long-distance and middle-distance vision, although they retained the ability to read up close.The vision remained unclear, with persistent haziness and cloudiness.The consumer also reported about consistent floaters and surprising flashes in the corners of both eyes.The consumer had underwent surgery for a retinal tear and vitreous hemorrhage a six weeks after intraocular lens (iol) implantation procedure and also underwent yttrium aluminum garnet (yag) laser surgery was performed.Even after 14 months after procedure, the issues were persistent at the time of reporting.There are two medical device reports associated with this patient.This report is associated with the left eye.
 
Additional Manufacturer Narrative
Additional information was added in a.2., b.6., b.7., and d.10.The manufacturer internal reference number is:(b)(4).
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and documentation indicated the product met release criteria.Qualified associated products were indicated.The product investigation could not identify a root cause for the reported complaints the lens remains implanted.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was received from the implant faculty.No issues were reported at the time of the implant.The patient¿s visual acuity was reported as ucva 20/20 after the lens implant.The reporter was the patient.The lens was implanted (b)(6) 2023.The patient issues started (b)(6) 2023.The patient indicated the had a retinal tear, which was operated on (b)(6) 2023.They also had a vitrectomy six months after the implant.Patient was encouraged to speak with their surgeon regarding the continuing issues since the retinal tear occurred.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Correction information added in d.4.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received stating that, it had been over two years since my multiple surgeries.None of the items had improved.Both eyes continue to have floaters on a consistent basis.Both eyes remain cloudy at all the times, regardless of time of day or conditions.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19631982
Report Number1119421-2024-01228
Device Sequence Number8673792
Product Code MFK
UDI-Device Identifier00380652408127
UDI-Public(01)00380652408127(17)250130(11)210908(10)15265556(21)15265556010
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2025
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.200
Device Lot Number15265556
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer07/10/2024
08/07/2024
09/05/2024
05/13/2025
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date08/06/2024
09/05/2024
10/05/2024
06/06/2025
Date Device Manufactured09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BARRETT CALCULATOR.; DUOVISC VISCOELASTIC SYSTEM.; MONARCH II LOADING FORCEPS.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexUnknown